Alert archive / Oklahoma / Tornado Warnings in 2007

Tornado Warning 44, NWS Norman, OK

May 6, 2007Seminole County, Oklahoma

NWS Norman, OK issued this tornado warning at May 6, 2007, 8:53 PM CDT for Seminole County, Oklahoma. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2007, 8:53 PM CDT (01:53 UTC)
Expired
May 6, 2007, 9:30 PM CDT
In force
37 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Seminole County, OK

The radar

The Norman radar (KTLX), 63 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 9:23 PM CDTTORNADO2 Ene Seminole, OKTRAILER KNOCKED OFF FOUNDATION BRIEFLY TRAPPING RESIDENT. A BARN WAS DESTROYED AND LARGE TREES DOWNED NEAR STATE HIGHWAY 9 EAST OF SEMINOLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:59 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2453 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 070153
TOROUN
OKC133-070230-
/O.NEW.KOUN.TO.W.0044.070507T0153Z-070507T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
853 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...

* UNTIL 930 PM CDT

* AT 853 PM CDT...A DEVELOPING TORNADO WAS DETECTED BY DOPPLER RADAR 
  9 MILES SOUTH OF BOWLEGS...MOVING NORTH AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  BOWLEGS AROUND 905 PM CDT...
  LIMA AROUND 910 PM CDT...
  SEMINOLE AROUND 915 PM CDT...

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3499 9671 3497 9658 3526 9651 3527 9671

$$

BURKE
2 follow-up statements
000 
WWUS54 KOUN 070204
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CDT SUN MAY 6 2007

OKC133-070230-
/O.CON.KOUN.TO.W.0044.000000T0000Z-070507T0230Z/
SEMINOLE OK-
904 PM CDT SUN MAY 6 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SEMINOLE
COUNTY...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES SOUTH OF
BOWLEGS...MOVING NORTH AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BOWLEGS AND SEMINOLE.

* THE TORNADO WILL BE NEAR...
  LIMA AROUND 910 PM CDT...
  SEMINOLE AROUND 920 PM CDT...

IN ADDITION TO A TORNADO...HAIL UP TO THE SIZE OF NICKELS IS LIKELY.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3499 9671 3497 9658 3526 9651 3527 9671

$$

BURKE
000 
WWUS54 KOUN 070217
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
917 PM CDT SUN MAY 6 2007

OKC133-070230-
/O.CON.KOUN.TO.W.0044.000000T0000Z-070507T0230Z/
SEMINOLE OK-
917 PM CDT SUN MAY 6 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SEMINOLE
COUNTY...

AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES SOUTHEAST 
OF SEMINOLE...MOVING NORTH AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE SEMINOLE.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3515 9667 3513 9655 3530 9650 3530 9666

$$

BURKE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 5:14 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, May 6, 5:14 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
514 PM CDT SUN MAY 6 2007

.UPDATE...
STRONG TO SEVERE TSTMS CONTINUE TO ROLL ACROSS WESTERN OK AND
WESTERN N TX THIS EVENING. IN ADDITION TO THE SEVERE WX THREAT
FLOODING WILL ALSO BE A CONCERN GIVEN RAINFALL RATES EXPECTED AND NNEWD
MOVEMENT OF THE STORMS. MANY IN WESTERN OK...ESPECIALLY NW
OK..HAVE ALREADY EXPERIENCED HEAVY RAIN THE PAST FEW DAYS WITH FFG
VALUES FAIRLY LOW. THUS WILL GO WITH A FLOOD WATCH FOR TONIGHT FOR
ROUGHLY THE WESTERN THIRD OF OK SWD INTO WRN N TX WITH BOTH FLASH
FLOODING AND MAINSTEM RIVER FLOODING A CONCERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  79  64  78 /  70  70  60  50
HOBART OK         66  80  60  77 /  60  60  60  50
WICHITA FALLS TX  70  82  66  81 /  60  60  60  50
GAGE OK           58  72  54  75 /  60  50  60  50
PONCA CITY OK     67  76  66  78 /  70  70  60  50
DURANT OK         68  82  67  83 /  40  50  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>006-009>011-
     014>016-021-022-033>037.

TX...FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>085-087-088.

&&

02
Hazardous weather outlook, May 6, 6:35 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT SUN MAY 6 2007

OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
635 PM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MOST OF CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND WEST OF INTERSTATE 35...AND
INCLUDES ALL OF WESTERN NORTH TEXAS.

TIMING...
THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...AND MAY
PERSIST OVERNIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN ON SEVERE WEATHER OPERATIONS THROUGH THE
EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS.

IMPACTS...
HAIL UP TO THE SIZE OF GOLFBALLS...WINDS TO 70 MPH...AND TORRENTIAL
RAIN WILL ACCOMPANY THE STRONGEST STORMS. FLOODING WILL BE A CONCERN
ACROSS THE WESTERN THIRD OF OKLAHOMA AND WESTERN NORTH TEXAS.

DISCUSSION...
THE HAZARDOUS WEATHER EMPHASIS IS SHIFTING TO A HEAVY RAIN THREAT AS
THUNDERSTORMS REPEATEDLY MOVE ACROSS THE SAME AREAS OF FAR WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. SEVERE STORMS ARE STILL EXPECTED
THROUGH THE EVENING...AND A FEW STORMS COULD PRODUCE HAIL AS LARGE
AS GOLFBALLS AND WINDS UP TO 70 MPH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL CAUSE LOCAL FLOODING IN AREAS THAT ARE
AFFECTED BY REPEAT THUNDERSTORM ACTIVITY. A FLOOD WATCH IS IN EFFECT
FOR WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THERE IS A A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA FROM
MONDAY INTO WEDNESDAY AS THE UPPER LEVEL STORM SYSTEM TO THE WEST
MOVES SLOWLY EAST. DAY TO DAY CHANGES IN THE LOCATION OF A WEAK COLD
FRONT AND OUTFLOW BOUNDARIES WILL AFFECT THE MOST LIKELY LOCATIONS
FOR SEVERE THUNDERSTORM DEVELOPMENT. THUNDERSTORMS MAY PERSIST
THROUGH FRIDAY.

ALONG WITH THE RISK OF SEVERE WEATHER THROUGH THE MIDDLE OF THE
WEEK... THERE WILL BE A POTENTIAL FOR WIDESPREAD HEAVY RAIN
DEVELOPING WHICH MAY LEAD TO FLOODING.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

BURKE/SMITH

In the hours before

Special weather statement, May 6, 8:14 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
814 PM CDT SUN MAY 6 2007

OKZ021-070145-
BECKHAM OK-
814 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY.

STRONG THUNDERSTORMS WAS LOCATED 7 MILES SOUTHWEST OF SAYRE AND 11
MILES SOUTHWEST OF ERICK AT 814 PM CDT...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN BECKHAM COUNTY...INCLUDING THE CITY OF ELK CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, May 6, 8:17 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT SUN MAY 6 2007

OKZ015-016-070145-
DEWEY OK-CUSTER OK-
817 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND DEWEY COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM TALOGA TO 5 MILES
SOUTHEAST OF ARAPAHO AT 817 PM CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN...SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE
THROUGHOUT CENTRAL AND EASTERN DEWEY AND CUSTER COUNTIES.

BURKE
Special weather statement, May 6, 8:28 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
828 PM CDT SUN MAY 6 2007

OKZ006-070215-
ALFALFA OK-
828 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER LAMBERT AT 828 PM CDT...MOVING
NORTHEAST AT 35 MPH. THIS STORM WILL APPROACH CHEROKEE AND
BURLINGTON.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

BURKE
Special weather statement, May 6, 8:33 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
833 PM CDT SUN MAY 6 2007

OKZ025-026-029>031-070210-
LINCOLN OK-OKLAHOMA OK-POTTAWATOMIE OK-SEMINOLE OK-CLEVELAND OK-
833 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...LINCOLN...
OKLAHOMA...POTTAWATOMIE AND SEMINOLE COUNTIES.

THUNDERSTORMS WERE DEVELOPING ALONG AND EAST OF INSTERSTATE 35 IN
CENTRAL OKLAHOMA. THE STORMS ARE EXPECTED TO STRENGTHEN ONLY
GRADUALLY...BUT THEY WILL BE MONITORED FOR POSSIBLE SEVERE WEATHER
THIS EVENING. AT 830 PM CDT...THE STRONGER STORMS WERE NEAR
SHAWNEE...MCCLOUD...AND SOUTH OF SEMINOLE...MOVING NORTH AT 40 MPH.

FREQUENT LIGHTNING AND WINDS AROUND 45 MPH ARE LIKELY. SMALL HAIL
MAY ALSO DEVELOP.

BURKE
Local storm report, May 6, 8:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
844 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             7 W BRINKMAN            35.02N 99.64W
05/06/2007  E0.75 INCH       GREER              OK   PUBLIC

&&

DW
Local storm report, May 6, 8:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
853 PM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             12 SW ERICK             35.09N 100.02W
05/06/2007  E0.75 INCH       COLLINGSWORTH      TX   PUBLIC

&&

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:01 PM CDTSevere Thunderstorm WarningOUNCuster44 min
May 6, 8:01 PM CDTSevere Thunderstorm WarningOUNGreer44 min
May 6, 8:22 PM CDTSevere Thunderstorm WarningOUNBeckham53 min
May 6, 9:11 PM CDTSevere Thunderstorm WarningOUNWashita64 min
May 6, 9:20 PM CDTSevere Thunderstorm WarningOUNLincoln25 min
May 6, 9:29 PM CDTTornado WarningOUNPottawatomie, Seminole31 min
May 6, 9:45 PM CDTSevere Thunderstorm WarningOUNLincoln45 min
May 6, 9:54 PM CDTTornado WarningOUNLincoln36 min
May 6, 10:30 PM CDTSevere Thunderstorm WarningOUNLincoln45 min
May 6, 11:54 PM CDTFlash Flood WarningOUNBeckham, Custer, Washita4 hr
May 7, 12:57 AM CDTSevere Thunderstorm WarningOUNCotton48 min
May 7, 1:13 AM CDTSevere Thunderstorm WarningOUNComanche, Stephens47 min
May 7, 1:49 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady41 min
May 7, 2:02 AM CDTSevere Thunderstorm WarningOUNStephens32 min
May 7, 2:19 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma41 min
May 7, 3:14 AM CDTTornado WarningOUNPottawatomie19 min
May 7, 3:29 AM CDTSevere Thunderstorm WarningOUNLincoln46 min
May 7, 6:22 AM CDTFlash Flood WarningOUNComanche, Grady3 hr
May 7, 6:47 AM CDTSevere Thunderstorm WarningOUNAtoka43 min
May 7, 7:00 AM CDTFlash Flood WarningOUNCleveland, McClain, Oklahoma3 hr
May 7, 8:29 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan61 min
May 7, 9:29 AM CDTFlash Flood WarningOUNAtoka, Bryan3 hr
May 7, 9:31 AM CDTSevere Thunderstorm WarningOUNAtoka44 min
May 7, 9:56 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan64 min
May 7, 10:41 AM CDTSevere Thunderstorm WarningOUNBryan, Marshall49 min
May 7, 11:07 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love23 min
May 7, 11:31 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Johnston, Marshall, Murray, Stephens44 min
May 7, 11:55 AM CDTFlash Flood WarningOUNAtoka, Bryan, Johnston, Marshall3 hr
May 7, 12:07 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray38 min

Nearby

Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.